MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-08-080-080
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Physician attempted to use an everflex entrust self-expanding stent with a 7fr 23cm non-medtronic sheath and a 180cm.035 non-medtronic guidewire during treatment of a 60mm plaque lesion in the patient¿s left distal common iliac artery.Minimal vessel tortuosity was reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.The vessel was not pre-dilated.The vessel was post-dilated.The device was passed through a previously deployed visipro 8x17 stent.No resistance was encountered when advancing the device.Patient had prior kissing iliac stents but a reasonably good bifurcation.Access was made up-and-over from right gro in to left side and a stent was needed distal to the existing left common iliac stent down into the left external iliac.An 8x80 everflex entrust was selected.The entrust was loaded on the wire and advanced to the target location.The thumbscrew/lock-pin was checked for securement prior to procedure.The thumbscrew/lock-pin was removed prior to attempted deployment.The red pull tab was removed and noted to be fully intact.The physician used the thumb wheel to deploy the stent.Deployment issues were reported.It was reported that the stent partially deployed at the target site within the patient vasculature.Initially it went smoothly but physician reached increasing difficulty in the thumb wheel¿s rotation about halfway through deployment.It was thought that the angle of the bifurcation was creating a crimp in the deployment mechanism, so the physician attempted to remove the non-medtronic guidewire but found that it would not come out of the entrust catheter.The medtronic sales rep, instructed physician to break the handle according to ifu.We did so without any issues.The physician held the gold sheath and pulled on the string.This required considerable effort but the stent did appear to deploy.As physician removed the entrust system off the wire, it was noted the proximal end of the stent had fractured and remained partially locked in the gold sheath.The stent remains in the patient.There were no attempts to rem ove the stent.The stent was deployed in the target lesion.Angiography revealed an under-expanded stent with no visible proximal marker bands.Access was gained in the ipsilateral right groin and a wire was snaked through the fractured stent into the aorta.A catheter was advanced into the aorta to verify the wire had not gone through a strut.Angiography through the catheter could not demarcate where exactly the proximal end of the stent was.A 6x40mm non-medtronic balloon was used to serially dilate the stent.Then, a 7x37x80 visi-pro stent was advanced into the everflex stent and was used to re-line the fractured proximal end with post-dilation to 8mm.The end angiographic result was excellent.The delivery system was safely removed from the patient.No vessel damage was reported.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned with the handle opened and the red locking pin was removed from the device.There was no damage observed to the red locking pin.The stent struts were broken.The size indicated on the strain relief was 8 x 80mm.The handle was open on the returned device.The wire was attached to the gold sheath.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20264847
Report Number2183870-2024-00306
Device Sequence Number8298668
Product Code NIP
UDI-Device Identifier00821684051290
UDI-Public00821684051290
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Catalogue NumberEVD35-08-080-080
Device Lot NumberB601696
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/01/2024
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale